Alert archive / California / High Wind Watches in 2015

High Wind Watch 3, NWS San Diego, CA

April 13, 20154 counties in California

NWS San Diego, CA issued this high wind watch at Apr 13, 2015, 12:35 PM PDT for 4 counties in California. It took effect at Apr 15, 2015, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2015, 12:35 PM PDT (19:35 UTC)
In effect from
Apr 15, 2015, 3:00 AM PDT
Expired
Apr 14, 2015, 11:46 AM PDT
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WWUS76 KSGX 131935
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1235 PM PDT MON APR 13 2015

...A HIGH WIND WATCH IS IN EFFECT FOR AREAS BELOW THE CAJON
PASS...THE SANTA ANA MOUNTAINS...AND THE FAR NORTH AND EASTERN
PORTIONS OF THE COACHELLA VALLEY WEDNESDAY AND THURSDAY...

.DEVELOPING LOW PRESSURE ALOFT OVER THE DESERT SOUTHWEST...
COMBINED WITH BUILDING HIGH PRESSURE OVER THE GREAT BASIN WILL
RESULT IN STRONG AND GUSTY WINDS WEDNESDAY MORNING THROUGH
THURSDAY MORNING BELOW SOME PASSES AND CANYONS OF SOUTHERN
CALIFORNIA. THE STRONG WIND GUSTS AND AND VERY DRY CONDITIONS
WILL INCREASE THE WILDFIRE THREAT...ESPECIALLY ALONG AND NEAR 
THE FOOTHILLS. 

CAZ048-055-057-061-065-554-140430-
/O.NEW.KSGX.HW.A.0003.150415T1000Z-150416T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY INLAND AREAS-
1235 PM PDT MON APR 13 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. LOCALLY
  STRONGER GUSTS TO 70 MPH POSSIBLE BELOW THE CAJON PASS...THE
  SANTA ANA MOUNTAINS...AND BELOW THE MORONGO PASS.

* TIMING...BEGINNING EARLY WEDNESDAY MORNING...WEAKENING SLIGHTLY
  WEDNESDAY AFTERNOON...AND THEN INCREASING AGAIN LATE WEDNESDAY
  NIGHT INTO THURSDAY MORNING.

* LOCATION...ALONG THE COASTAL FOOTHILLS OF THE SAN BERNARDINO...
  SANTA ANA...AND LITTLE SAN BERNARDINO MOUNTAINS. 

* VISIBILITY...LOCALLY REDUCED TO 1/4 MILE OR LESS AT TIMES IN
  BLOWING DUST AND SAND

* IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES AND CREATE SUDDEN REDUCTIONS IN VISIBILITY DUE
  TO BLOWING DUST AND SAND. WINDS COULD BE STRONG ENOUGH TO DAMAGE
  SIGNS AND TOPPLE POWER POLES. INCREASED WILDFIRE THREAT.

* OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON AND DIMINISH THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAD
3 follow-up statements
277 
WWUS76 KSGX 140413
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
913 PM PDT MON APR 13 2015

...A HIGH WIND WATCH IS IN EFFECT FOR AREAS BELOW THE CAJON
PASS...THE SANTA ANA MOUNTAINS...AND THE FAR NORTH AND EASTERN
PORTIONS OF THE COACHELLA VALLEY WEDNESDAY AND THURSDAY...

.DEVELOPING LOW PRESSURE ALOFT OVER THE DESERT SOUTHWEST...
COMBINED WITH BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL RESULT IN STRONG AND GUSTY WINDS WEDNESDAY MORNING THROUGH
THURSDAY MORNING BELOW SOME PASSES AND CANYONS OF SOUTHERN
CALIFORNIA. THE STRONG WIND GUSTS AND VERY DRY CONDITIONS WILL
INCREASE THE WILDFIRE THREAT...ESPECIALLY ALONG AND NEAR THE
FOOTHILLS.

CAZ048-055-057-061-065-554-141200-
/O.CON.KSGX.HW.A.0003.150415T1000Z-150416T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY INLAND AREAS-
913 PM PDT MON APR 13 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. 
  LOCALLY STRONGER GUSTS TO 70 MPH POSSIBLE BELOW THE CAJON 
  PASS...THE SANTA ANA MOUNTAINS...AND BELOW THE MORONGO PASS. 

* TIMING...BEGINNING EARLY WEDNESDAY MORNING...WEAKENING 
  SLIGHTLY WEDNESDAY AFTERNOON...AND THEN INCREASING AGAIN LATE 
  WEDNESDAY NIGHT INTO THURSDAY MORNING. 

* LOCATIONS...ALONG THE COASTAL FOOTHILLS OF THE SAN BERNARDINO...SANTA
  ANA...AND LITTLE SAN BERNARDINO MOUNTAINS.

* VISIBILITY...LOCALLY REDUCED TO 1/4 MILE OR LESS AT TIMES IN 
  BLOWING DUST AND SAND. 

* IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR 
  HIGH PROFILE VEHICLES AND CREATE SUDDEN REDUCTIONS IN 
  VISIBILITY DUE TO BLOWING DUST AND SAND. WINDS COULD BE STRONG 
  ENOUGH TO DAMAGE SIGNS AND TOPPLE POWER POLES. INCREASED 
  WILDFIRE THREAT. 

* OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON AND DIMINISH 
  THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ALBRIHT
356 
WWUS76 KSGX 141017
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
317 AM PDT TUE APR 14 2015

...A HIGH WIND WATCH IS IN EFFECT NEAR THE COASTAL FOOTHILLS FOR
LATE TONIGHT INTO THURSDAY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING PERIODS OF
LOCALLY STRONG GUSTY NORTHEAST TO EAST WINDS TO THE COASTAL
FOOTHILLS AT TIMES FROM LATE TONIGHT INTO THURSDAY.

CAZ055-057-061-065-141130-
/O.CAN.KSGX.HW.A.0003.150415T1000Z-150416T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING-
317 AM PDT TUE APR 14 2015

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WATCH. 

AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH AT TIMES WITH GUSTS TO
45 MPH FOR LATE TONIGHT INTO THURSDAY.

$$

CAZ050-142130-
/O.EXB.KSGX.HW.A.0003.150416T1100Z-150416T2100Z/
SAN DIEGO COUNTY VALLEYS-
317 AM PDT TUE APR 14 2015

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. ISOLATED GUSTS TO 60 MPH.

* LOCATION...FOR PORTIONS OF THE INLAND VALLEYS.

* IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ048-554-142130-
/O.EXT.KSGX.HW.A.0003.150415T1000Z-150416T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
ORANGE COUNTY INLAND AREAS-
317 AM PDT TUE APR 14 2015

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH AT TIMES WITH
  GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS...BELOW THE
  BANNING PASS...AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA
  MOUNTAINS.

* TIMING...STRONGER WINDS FOR WEDNESDAY MORNING...AND AGAIN
  THURSDAY MORNING WITH STRONGEST WINDS BELOW THE BANNING PASS
  THURSDAY MORNING.

* IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES.

* OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON AND DIMINISH 
  THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
192 
WWUS76 KSGX 141846
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1146 AM PDT TUE APR 14 2015

...WIND ADVISORIES IN EFFECT FOR THE MOUNTAINS...FOOTHILLS AND
INLAND VALLEYS FROM LATE TONIGHT INTO THURSDAY AFTERNOON...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AREAS OF
STRONG GUSTY NORTHEAST TO EAST WINDS LATE TONIGHT INTO THURSDAY.
THE INITIAL BURST OF NORTHERLY WINDS WILL SURFACE THROUGH THE
CAJON PASS...INTO THE INLAND EMPIRE AND ACROSS THE ORANGE COUNTY
MOUNTAINS AND FOOTHILLS. FROM WEDNESDAY NIGHT THROUGH THURSDAY STRONG
EAST TO NORTHEAST WINDS WILL IMPACT THE RIVERSIDE AND SAN DIEGO
COUNTY MOUNTAINS AND VALLEYS. THE WINDS WILL DECREASE THURSDAY
AFTERNOON.

CAZ048-554-150615-
/O.UPG.KSGX.HW.A.0003.150415T1000Z-150416T2100Z/
/O.NEW.KSGX.WI.Y.0013.150415T1000Z-150416T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
ORANGE COUNTY INLAND AREAS-
1146 AM PDT TUE APR 14 2015

...WIND ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 2 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 2 PM PDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH AT TIMES WITH
  GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS...BELOW THE
  BANNING PASS...AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA
  MOUNTAINS.

* TIMING...STRONG WINDS WEDNESDAY MORNING IN THE CAJON PASS AND
  THE SANTA ANA MOUNTAINS AND FOOTHILLS. GUSTY WINDS AGAIN
  THURSDAY MORNING BUT NOT QUITE AS STRONG AS WEDNESDAY MORNING.
  THE STRONGEST WINDS THURSDAY MORNING WILL BE BELOW THE BANNING
  PASS.

* IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES.

* OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-150615-
/O.UPG.KSGX.HW.A.0003.150416T1100Z-150416T2100Z/
/O.NEW.KSGX.WI.Y.0013.150416T0600Z-150416T2100Z/
SAN DIEGO COUNTY VALLEYS-
1146 AM PDT TUE APR 14 2015

...WIND ADVISORY IN EFFECT FROM 11 PM WEDNESDAY TO 2 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 2 PM PDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. ISOLATED GUSTS TO 60 MPH THURSDAY MORNING.

* TIMING...WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON. 

* LOCATION...SAN DIEGO VALLEYS AND FOOTHILLS.

* IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES.

* OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-057-065-150615-
/O.NEW.KSGX.WI.Y.0013.150415T1000Z-150416T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN GORGONIO PASS NEAR BANNING-
1146 AM PDT TUE APR 14 2015

...WIND ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 2 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 2 PM PDT
THURSDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH AT TIMES WITH
  GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS...BELOW THE
  BANNING PASS...AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA
  MOUNTAINS.

* TIMING...STRONG WINDS WEDNESDAY MORNING IN THE CAJON PASS AND
  THE SANTA ANA MOUNTAINS AND FOOTHILLS. GUSTY WINDS AGAIN
  THURSDAY MORNING BUT NOT QUITE AS STRONG AS WEDNESDAY MORNING.
  THE STRONGEST WINDS THURSDAY MORNING WILL BE BELOW THE BANNING
  PASS.

* IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES.

* OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-150615-
/O.NEW.KSGX.WI.Y.0013.150416T0600Z-150416T2100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1146 AM PDT TUE APR 14 2015

...WIND ADVISORY IN EFFECT FROM 11 PM WEDNESDAY TO 2 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 2 PM PDT
THURSDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. ISOLATED GUSTS TO 60 MPH THURSDAY MORNING.

* TIMING...WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON. 

* LOCATION...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND
  FOOTHILLS. I-10 THROUGH THE SAN GORGONIO PASS AND I-8 THROUGH
  THE SAN DIEGO COUNTY MOUNTAINS. 

* IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES.

* OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 13, 8:30 AM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 13, 8:30 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 AM PDT MON APR 13 2015

.SYNOPSIS...

A TROUGH OF LOW PRESSURE MOVING TOWARD THE WEST COAST TODAY AND INTO
THE GREAT BASIN ON TUESDAY WILL BRING INCREASING WESTERLY WINDS
ACROSS THE MOUNTAINS AND DESERTS. THIS WILL ALSO DEEPEN THE MARINE
LAYER AND BRING MODEST COOLING ACROSS THE REGION. THE TROUGH WILL
DEVELOP INTO A SLOW-MOVING LOW PRESSURE AREA AS IT DROPS FARTHER
SOUTH INTO NEW MEXICO BY FRIDAY...TURNING OUR WINDS OFFSHORE
WEDNESDAY...AND SCOURING OUT THE MARINE LAYER. THIS WILL KEEP THE
DESERTS COOLER...BUT BRING WARMING WEST OF THE MOUNTAINS WITH GUSTY
NORTHEAST WINDS ALONG THE FOOTHILLS. GRADUAL COOLING WEST OF THE
MOUNTAINS AND WARMER OVER THE DESERTS THIS WEEKEND AS WEAK ONSHORE
FLOW RETURNS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

POSSIBLE STRONG OFFSHORE WIND GUSTS BELOW THE SAN BERNARDINO AND
SANTA ANA MTS WEDNESDAY AND THURSDAY....

THE MARINE STRATUS WAS MUCH MORE EXTENSIVE THIS MORNING ALONG THE
COASTAL STRIP AND OVER THE COASTAL WATERS. ONE OF THE REASONS WAS
LIKELY THE STRONGER 8 DEGREE C INVERSION INDICATED ON THE 12Z
MIRAMAR SOUNDING BASED NEAR 1100 FT. WINDS WERE GENERALLY LIGHT...
WITH NEUTRAL SFC PRESSURE GRADIENTS FROM SAN TO NV AND 4 MBS ONSHORE
TO THE LOWER DESERTS AT 8 AM PDT.

THE MARINE CLOUDS WILL CLEAR THIS MORNING LEAVING FAIR SKIES. IT
WILL BE SLIGHTLY WARMER AS WELL UNDER A WEAK HIGH PRESSURE RIDGE.
THE MARINE CLOUDS AND LOCAL FOG WILL RETURN OVERNIGHT AND SPREAD
FARTHER INTO THE VALLEYS. SLIGHTLY COOLER ON TUESDAY.

A LOW PRESSURE TROUGH IS APPROACHING THE NOCAL COAST TODAY..AND WILL
SWING INLAND OVER NV ON TUE. THE TROUGH WILL LOWER SFC PRESSURE OVER
THE GREAT BASIN AND RESULT IN INCREASING WESTERLY WINDS ACROSS CA.
THE WINDS WILL BECOME GUSTY OVER NORTHERN PORTIONS OF THE CWA THIS
AFTERNOON...THEN SPREAD SOUTH ACROSS THE MTS/DESERTS THIS EVENING
THROUGH TUE. THE WINDS MAY APPROACH ADVISORY STRENGTH IN A FEW WIND
PRONE AREAS THIS EVENING AND AGAIN LATE TUE BEFORE TURNING NORTHERLY
TUE NIGHT/WED.

THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THE FUTURE DEVELOPMENT
OF THE TROUGH AS IT DIGS SOUTH LATER IN THE WEEK...BUT THE SLOWER
SOLUTION ADVERTISED BY THE ECMWF MODEL IS FAVORED. THIS SCENARIO
WOULD KEEP THE STRONGER OFFSHORE WINDS MAINLY NORTH OF SAN DIEGO
COUNTY...WITH THE BETTER SFC AND UPPER-LEVEL SUPPORT. LATEST
GUIDANCE SUGGESTS A HIGH WIND POTENTIAL BELOW THE CAJON AND MORONGO
PASSES WED/THU MORNINGS. HOPEFULLY THE 12Z MODEL RUNS WILL BUILD
CONFIDENCE IN THE WIND POTENTIAL. IN ANY CASE...THE OFFSHORE WILL
MEAN SUNNY AND WARMER DAYS WEST OF THE MTS WITH VERY LOW RH.

AS THE LOW DRIFTS EAST OVER THE WEEKEND...A WEAKNESS IN THE HEIGHT
FIELD LINGERS ALONG THE WEST COAST...EVENTUALLY DEVELOPING INTO
ANOTHER AREA OF LOW PRESSURE. THE LATEST EC/GFS MODEL SOLUTIONS ARE
ACTUALLY CLOSER WITH THIS DEVELOPING WEAK SYSTEM THAN WITH THE
DEVELOPING CUT-OFF DURING THE MIDDLE OF THE WEEK. SO LOOK FOR SOME
COOLING W OF THE MTS AND WARMING OVER THE DESERTS THIS
UPCOMING WEEKEND.

STILL NO RAIN IN SIGHT AND SKIES WILL BE FAIR EXCEPT FOR PERIODS OF
NIGHT AND MORNING MARINE CLOUDS AND LOCAL FOG.

&&

.AVIATION... 131515Z...COAST/VALLEYS...SCT/BKN LOW CLOUDS WITH BASES
1100-1500 FT MSL AND TOPS 2000 FT MSL WILL ERODE TO THE COAST
BETWEEN 13/1600Z-1700Z. MOSTLY CLEAR CONDITIONS THIS AFTERNOON WITH
LOW CLOUDS...SLIGHTLY DEEPER THAN THIS MORNING PUSHING INLAND 10 TO
15 SM AFT 14/0700Z TONIGHT. KONT MAY BE AFFECTED BY THIS STRATUS
LAYER BETWEEN 14/0900Z-1200Z. VIS GENERALLY P6SM...THOUGH COULD
LOWER TO 3-5SM WHERE THE CLOUDS INTERSECT TERRAIN ON THE COASTAL
SLOPES.

MTS/DESERTS...TYPICAL LIGHT DIURNAL WINDS WITH SKC CONDS.

&&

.MARINE...

830 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH FRIDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...JAD
AVIATION/MARINE...JT

Nearby

High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.